MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-900
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.The investigation is ongoing.
 
Event or Problem Description
A user facility reported a burn to the face a few days after a thermage flx treatment.The area of the body was that was treated was the face.No secondary intervention (ointments, medications, etc.) was required to treat this event.Due to limited information, it is unknown if there will be any damage or scarring.An available picture was reviewed.A wound is visible on temporal area.The exact status of the wound is not clear due to low quality of the picture.No other treatments (besides thermage) were being performed in the same area where the symptoms were reported.It is unknown if the patient has undergone any other treatments in the same symptom area within the past 30 days.The incident is reported to have occurred after 900 reps.The highest energy level used was 2-2.5 mj.A tip too warm error was generated during treatment.Solta medical croygen and 30ml of coupling fluid were used during this treatment.The treatment tip surface was inspected prior to use and there was nothing remarkable.The treatment tip surface was inspected about 50 reps during the treatment.This is the first time this treatment tip was used.The treatment tip was not kept for return.
 
Additional Manufacturer Narrative
Correction 5.From: labeled for single use? no to yes.The product was not returned for investigation.The datacard log was returned and reviewed.Datacard logs showed the following errors occurred during treatment: quantity: 3 - error id: ec785 - description: err_treatment_tip_lifted_prematurely - percent of reps: 0.50%.Quantity: 1 - error id: ec78b - description: err_treatment_tip_force_low - percent of reps: 0.17%.Quantity: 4 - error id: ec78c - description: err_treatment_tip_temp_high - percent of reps: 0.67%.Quantity: 10 - error id: ec78e - description: err_force_before_activation - percent of reps: 1.67%.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.The datacard log confirmed the customer¿s account of tip too warm error occurring during treatment.If a treatment tip¿s thermistors exceed the maximum temperature limit due to accelerated thermistor temperatures during active mode, the temperature monitor will catch this condition and display a ¿tip too warm¿ error and place the system into a safe state.This condition presents no patient risk.Based on the evaluation of the data, the system and handpiece perform as expected.According to thermage flx system user manual, burns are known possible side effects of thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.The trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.
 
Event or Problem Description
Information concerning the outcome of the patient was requested and the clinic declined to provide any information related to the patient.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key19125967
Report Number3011423170-2024-00144
Device Sequence Number8229867
Product Code GEI
UDI-Device Identifier00816995021438
UDI-Public00816995021438
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-900
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date05/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown